Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2013, 11:12 AM EDT for Somerset County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 11:12 AM EDT (15:12 UTC)
- Expired
- Jul 10, 2013, 12:15 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS51 KCTP 101512
SVRCTP
PAC111-101615-
/O.NEW.KCTP.SV.W.0121.130710T1512Z-130710T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1112 AM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SOMERSET COUNTY PENNSYLVANIA...
* UNTIL 1215 PM EDT
* AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR CHAMPION...MOVING SOUTHEAST
AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
SEVEN SPRINGS SKI AREA...SOMERSET...BERLIN...MEYERSDALE AND MOUNT
DAVIS.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 102
AND 125.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE
219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3972 7940 3973 7940 3982 7937 3985 7941
3991 7940 4008 7926 4010 7923 3993 7875
3983 7875 3972 7881
TIME...MOT...LOC 1512Z 307DEG 33KT 4001 7932
$$
FORECASTER: LAMBERT1 follow-up statement
833
WWUS51 KCTP 101548
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1148 AM EDT WED JUL 10 2013
PAC111-101615-
/O.CON.KCTP.SV.W.0121.000000T0000Z-130710T1615Z/
SOMERSET PA-
1148 AM EDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR SOMERSET COUNTY...
AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BERLIN TO MEYERSDALE TO CONFLUENCE...MOVING SOUTHEAST
AT 40 MPH.
LOCATIONS INCLUDED IN THE WARNING...
MOUNT DAVIS...WELLERSBURG...SALISBURY...ROCKWOOD...GARRETT...
CASSELMAN...CALLIMONT AND ADDISON.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3972 7940 3973 7940 3982 7937 3985 7941
3986 7940 3994 7926 3998 7908 3990 7876
3982 7875 3972 7881
TIME...MOT...LOC 1548Z 303DEG 34KT 3991 7889 3982 7905
3983 7930
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:48 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 8:48 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 848 AM EDT WED JUL 10 2013 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA TONIGHT AND EARLY THURSDAY. A MUCH LESS HUMID AIR MASS WILL ARRIVE LATER THURSDAY AND REMAIN INTO THE WEEKEND PROVIDING WELCOME RELIEF FROM THE RECENT ABNORMALLY HUMID AND WET CONDITIONS. A RETURN TO MORE TYPICAL SUMMERTIME CONDITIONS IS EXPECTED BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FIRST AREA OF RAIN SPREADING SEWRD ACROSS CENTRAL AND WESTERN PORTIONS OF THE CWA THIS MORNING. PRACTICALLY ALL OF THE EMBEDDED TSRA AND PERIODS OF TORRENTIAL RAINS WILL BE LIMITED TO THE LAUREL HIGHLANDS THROUGH 16Z...WHERE A FLOOD ADVISORY WAS RECENTLY ISSUED FOR POOR DRAINAGE AND SOME SMALL STREAM FLOODING CONCERNS. QPF MAY APPROACH FFG ACROSS THE LAURELS...BUT STAY WELL BELOW FFG ACROSS THE CENTRAL AND ERN ZONES THIS MORNING. LEANING TWD A FLASH FLOOD WATCH FOR LATE THIS MORNING THROUGH AT LEAST THIS EVENING FOR SEVERAL OF OUR SW CWA COUNTIES...ESP CAMBRIA AND SOMERSET WHERE 3 HR FFG IS 1.5 - 2.0 INCHES. WILL COORDINATE THIS POTENTIAL WATCH SHORTLY WITH ADJACENT WFOS PBZ AND LWX. PREV EARLY MORNING DISC... IT LOOKS LIKE A VERY WET MORNING FOR MOST OF THE CWA. A MAJOR SHORT WAVE IS SLIDING THRU OH ATTM AND WILL BE JUST ABOUT OVERHEAD THIS AFTERNOON. CENTRAL PA WILL BE DIRECTLY UNDERNEATH THE BEST LIFT OF THE RIGHT ENTRANCE REGION OF THE UPPER JET SPEED MAX RUNNING SW-NE THRU THE LOWER GREAT LAKES. THE HEIGHTS CONTINUE TO FALL IN THE SLIGHTLY DIVERGENT PATTERN ALOFT. THUS...PLENTY OF LARGE-SCALE FORCING IS IN PLACE. THE THERMAL PROFILES FAVOR FAIRLY HIGH CAPES IF WE CAN DUMP THE MORNING CLOUDS AND RAIN SHOWERS. THIS IS ESPECIALLY TRUE IN THE NWRN COS...WHERE THE EFFECTIVE SHEAR IS ALSO THE HIGHEST. THUS...SPC IS CONTINUING THE SLIGHT RISK AND HAS EVEN MENTIONED SOME RISK OF SUPERCELLS DEVELOPING OVER THE NW AS THE HEATING CRANKS UP BEHIND THE FIRST BATCH OF CLOUDS/RAIN. AS WITH PREV DAYS...TEMP RECOVERY WILL BE KEY TO THE DEVELOPMENT AND SEVERITY OF THE STORMS TODAY. BUT...IT ALSO LOOKS LIKE THE BEST LARGE SCALE FORCING WANES/GETS SHUNTED TO THE SE BY LATE AFTERNOON. HOWEVER...THE COLD FRONT DOES NEAR THE NW BY THE EVENING HOURS AND WILL PROVIDE A GOOD FOCUS AND LIFTING MECHANISM. THUS...THERE COULD BE A SECOND BOUT OF THUNDERSTORMS START UP LATE TODAY OR IN THE EVENING. WILL KEEP THE TEMPS RIGHT ABOUT WHERE THEY HAVE BEEN FOR THE PAST FEW DAYS - VERY NEAR NORMAL. DEEPEST MOISTURE WILL BE RIGHT OVERHEAD THIS MORNING...BUT GO OFF TO THE EAST QUICKLY. THE LAURELS ARE THE WETTEST AREA WITH LOWER FFG VALUES THAN ELSEWHERE ACROSS THE REGION. WOULD NOT BE SURPRISED TO SEE A FEW PLACES EXPERIENCE MINOR/NUISANCE FLOODING DUE TO HIGH PRECIP RATES. FF WATCH IS SOMETHING TO CONSIDER. HOWEVER...THE FLEETING NATURE OF THE HEAVIER RAINFALL/TSTMS AND FFG VALUES IN THE 2-3 INCH/3HR RANGE OVER MOST OF THE AREA SHOULD BE ENOUGH TO HOLD OFF ON ISSUING A FLASH FLOOD WATCH. BUT SOME TRAINING IS POSSIBLE AND MORNING RAINFALL WILL LOWER THESE FFG NUMS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... ON-GOING CONVECTION WILL BE MOVING OUT OF THE SERN COS THIS EVENING...BUT ADDITIONAL STORMS WILL ALMOST CERTAINLY FIRE UP ALONG THE COLD FRONT AS IT STARTS TO CROSS THE AREA LATER THIS EVENING/EARLY TONIGHT. IT IS SLIDING THROUGH MI/IL EARLY THIS MORNING...AND HAS VERY LITTLE FANFARE WITH IT AT THIS POINT. THE DEEPEST MOISTURE PLUME IS TO THE EAST OF THE MAIN TROUGH...AND KEEPS MOVING OFF TO THE EAST OF THE REGION THIS EVENING. BUT A SECOND BUMP TO NEARLY 2 INCH PWATS DOES COINCIDE WITH THE APPCH OF THE FRONT. WILL PLAY UP SOME REDEVELOPMENT OF STORMS LATER THIS EVENING AND SLIDE THE HIGHER POPS S/E THROUGH THE NIGHT. THE SEVERIYT OF THE STORMS COULD BE WORSE THAN THE AFTN BUNCH AS THE 0-10KM BULK SHEAR ECLIPSES 60KTS IN THE NW WITH NEG LI/S AND PRETTY LOW LCLS. THURSDAY WILL PROBABLY START WET IN THE SE...BUT MUCH DRIER AIR WILL ALREADY BE INTO THE NW...WHERE SOME CLEARING IS POSSIBLE LATE TONIGHT AND CERTAINLY ON THURSDAY. IF IT CLEARS OUT TONIGHT...DENSE FOG MAY RESULT. A SLOWING OF THE DRY AIR INFILTRATION ON THURSDAY WILL ALLOW THE PRECIP TO HANG AROUND AND EVEN REDEVELOP IN THE FORM OF AFTN THUNDERSTORMS - MAINLY IN THE SERN THIRD OF THE AREA. WILL HOWEVER KEEP THE HIGHER POPS IN THE MORNING. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... ON DAY3/THURSDAY...THE ERN U.S UPPER TROUGH WILL UNDERGO FURTHER AMPLIFICATION AS IT SHIFTS SEWD FROM THE GREAT LAKES INTO THE NORTHEAST STATES BY FRIDAY MORNING. THE MODELS SHOW GOOD LARGE SCALE AGREEMENT CONCERNING THE TROUGH PROGRESSION...THUS A GENERAL MODEL COMPROMISE IS PREFERRED WITH ABOVE AVG CONFIDENCE CONSIDERING ITS INCREASINGLY AMPLIFIED NATURE. AT THE SFC...THE ASSOCIATED COLD FRONT SHOULD PRESS SEWD THROUGH THE LAUREL HIGHLANDS/S-CNTRL MTNS AND LWR SUSQ VLY DURING THE EARLY-MID AFTN. WHILE THE BEST MSTR /SFC DEWPOINTS IN THE UPPER 60S TO LOW 70S/ AND 1"+ PWATS WILL RESIDE ALONG/EAST OF THE I-95 CORRIDOR...IT APPEARS THERE WILL BE ENOUGH INSTABILITY IN THE PRE-FRONTAL WARM SECTOR TO PRODUCE SCATTERED MULTI-CELL STORMS WITH AN ISOLD SVR THREAT ACRS THE FAR SRN TIER PRIOR TO A MID-TO-LATE DAY FROPA. THE DAY 3 SPC SEE TEXT/5% SVR PROBS INCLUDE THE SRN 1/3 OF THE CWA FROM SOMERSET TO SCHUYLKILL COUNTY...BUT BASED ON THE FCST POSITION OF THE FRONT AND LLVL MSTR GRADIENT/AXIS...THE GREATEST RISK FOR SVR STORMS IS LKLY ALONG THE FAR SRN TIER ZONES OR JUST OUTSIDE OF MY CWA. AN AREA OF SFC HIGH PRESSURE WILL MIGRATE EWD ACRS THE GREAT LAKES REGION AND EXPAND OVER THE NORTHEAST STATES...AS THE UPPER LEVEL PATTERN TRANSITIONS FROM AN ANOMALOUSLY AMPLIFIED PATTERN TO NEARLY CONUS-WIDE RIDGING BY EARLY NEXT WEEK. THE LY FLOW AROUND THE SFC HIGH WILL ADVECT A MUCH DRIER/BELOW NORMAL PWAT AIRMASS INTO PA FROM THURS NGT THRU SATURDAY AND PROVIDE A BRIEF RESPITE FROM THE RECENT ABNORMALLY MOIST/WET TROPICAL-LIKE ENVIRONMENT. PCPN SHOULD REMAIN FOCUSED SOUTH OF THE REGION AS THE DAY 3 SFC BOUNDARY BECOMES QUASI-STATIONARY OVER THE SRN MID-ATLC AND SERN STATES. AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS LATER THIS WEEK WITH LOWS IN THE 55-65F RANGE. THE PATTERN BEGINS TO REVERT BACK TO A TYPICAL SUMMERTIME REGIME WITH A BERMUDA HIGH SETTING-UP OFF THE EAST COAST. THIS WILL ALLOW FOR WARMER TEMPERATURES AND INCREASING HUMIDITY INTO EARLY NEXT WEEK...ALONG WITH A LOW CHC FOR DIURNAL CONVECTION. THE FLOW AROUND THE BERMUDA HIGH SHOULD STEER TS CHANTAL ON A WWD TRACK FROM THE CARIBBEAN/HISPANIOLA TO THE NORTHWEST BAHAMAS THUR-SAT...AND THEN INTO N-CENTRAL FLORIDA FROM SUN-TUE. CONFIDENCE IN THE FORECAST OF THIS FEATURE IS BELOW AVERAGE AS MANY TROPICAL CYCLONES HAVE DISSIPATED WHILE TRYING TO CROSS THE MOUNTAINOUS ISLAND. PLEASE REFER TO THE NATIONAL HURRICANE CENTER (NHC) FOR THE LATEST TROPICAL INFORMATION CONCERNING TS CHANTAL. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... MVFR CIGS CONTINUE TO SPREAD OVER THER REGION...WITH IFR CIGS DEVELOPING OVER THE WESTERN MTNS. LOWEST CIGS THIS MORNING AND OCNL TSRA WILL BE LOCATED ACROSS THE WRN MTNS /SPECIFICALLY THE LAUREL HIGHLANDS INVOF KJST AND KAOO/. HIGH PRECIPITABLE WATER VALUES AROUND 2 INCHES IS IN PLACE AND WILL BRING RESTRICTIONS IN WIDESPREAD SHOWERS AND SCT TSTMS AREA- WIDE THIS AFTERNOON AS DYNAMICS AND LIFT INCREASE AHEAD OF AN APPROACHING COLD FRONT. REGION IS PROGGED FOR SPC/S SLIGHT RISK FOR SVR TSTMS...WITH DIURNAL HEATING AND BEING ON THE EDGE OF MARGINALLY STRONG FLOW. AS MID-LEVEL LAPSE RATES STEEPEN...TSTMS SHOULD INCREASE IN COVERAGE AND STRENGTH AS THEY EVOLVE INTO MULTI CELLULAR CLUSTERS. FRONTAL BOUNDARY HANGS BACK TO THE NW THROUGH THE EVENING HOURS TODAY...BUT SHOULD SLOWLY CROSS CWA TODAY INTO THU. THIS WILL BRING CONTINUATION OF SCT SHOWERS/TSTMS...ESP ACROSS THE SOUTHEAST. OUTLOOK... WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS. THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE. FRI-SAT...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...LAMBERT/DANGELO SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jul 10, 9:41 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 941 AM EDT WED JUL 10 2013 PAZ004>006-010>012-018-019-027-028-037-041-042-045-046-049-050- 111345- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- 941 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE STORM RISKS WILL BE DAMAGING WINDS AND SOME ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ017-024>026-033-034-111345- CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD- 941 AM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION TO POTENTIAL FOR FLASH FLOODING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE STORM RISKS WILL BE DAMAGING WINDS AND SOME ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ035-036-057>059-063>066-111345- FULTON-FRANKLIN-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 941 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ051>053-056-111345- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- 941 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MS
In the hours before
Special weather statement, Jul 10, 11:03 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EDT WED JUL 10 2013
PAZ033-101600-
SOMERSET PA-
1103 AM EDT WED JUL 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SOMERSET
COUNTY THROUGH NOON...
AT 1059 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SOMERSET TO SEVEN SPRINGS TO CONNELLSVILLE...MOVING SOUTHEAST AT 35
MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT BERLIN...ROCKWOOD...GARRETT...
ADDISON...SALISBURY AND WELLERSBURG.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 111
AND 119.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE
219.
LAT...LON 3974 7941 3982 7937 3985 7942 3987 7942
4004 7930 4001 7901 3991 7875 3981 7876
3972 7881 3971 7939
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:24 AM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 4 hr |
| Jul 10, 9:07 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Clearfield, Huntingdon, Somerset | 13 hr |
| Jul 10, 9:13 AM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 3 hr |
| Jul 10, 10:52 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair | 3 hr |
| Jul 10, 11:03 AM EDT | Special Weather Statement | CTP | Somerset | 57 min |
| Jul 10, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 64 min |
| Jul 10, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 58 min |
| Jul 10, 5:19 PM EDT | Special Weather Statement | CTP | Clearfield | 26 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 48 min |
| Jul 10, 5:58 PM EDT | Flash Flood Warning | CTP | Clearfield, Elk | 4 hr |
| Jul 10, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 60 min |
| Jul 10, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more | 57 min |
| Jul 10, 6:59 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 61 min |
| Jul 10, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 57 min |
| Jul 10, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more | 64 min |
| Jul 10, 7:29 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Jul 10, 7:54 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 66 min |
| Jul 10, 7:56 PM EDT | Special Weather Statement | CTP | Tioga | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.